Forum

Copaxone

Hi guys - started back on the 3 times weekly jab of copaxone - tecfideria brought my bloods down - did my first jab the other night and I had a very real scary dream that night - maybe coincidence but it was very real - main thing is jab was ok…

Good news Redman (apart from the scary dream that is).

I may be restarting Copaxone myself in a couple of months. After having been relapse free for years and being labelled SP, it now seems I am progressive relapsing (new lesions and relapses!) So if funding is agreed, and it may not, then I’ll be giving it a go.

Hopefully it’ll work out for you and for me. (It’s my only hope as too many side effects have scuppered all the other drugs.)

I’ll watch out for scary dreams and report back if I have any.

Sue

Same here, i was on tecfideria for a year and it was playing havoc with my bloods. My nurse put me on copaxone and its been a smooth ride apart from one time a few weeks ago when when i injected i thought my head was going to explode and my heart was racing that quickly i was sure i was about to have a heart attack , no idea what was happening but it scared me a bit.

I spoke to the nurse about it and she had no idea but it was instantaneous as soon as i injected , my mate called me an [removed by moderator].and said it was because id hamered the beer the night before and was still hung over which could well be true but it was a first and has not happened again.

Just a question where do you tend to inject ?

Regards Iain.

Hi Iain

I’ve not restarted yet, but when I took Copaxone before it was always the fattest parts. Admittedly those parts are a) fatter now and b) less accessible, but I’m still thinking butt and thighs. I used to have very skinny arms so avoided those, and stomach tended to hurt more.

I’ve asked my husband if he’ll inject my butt because it’s harder now than it was (not the butt sadly). He’s reluctantly agreed, but said he’s ‘not good at things like that’. I’ve answered that it’s my a*se, so why worry!!

Oh the other thing is, I’ve always thought that an autoject device gives worse bruising, whereas the straightforward needle is less painful and gives less injection site reactions.

Sue

Hi Iain,

I’ve just been prescribed Copaxone today (so totally treatment naive and no expert!) But, MS nurse did say symptoms you described can happen- any time on a patient’s first injection or after being on it years. Racing heart/plapitations feeling of heart attack etc…and they pass quickly and not to fret about it! Easy to say I’m sure…but sounds like that’s what happened to you. She called it a post injection reaction or something like that. HTH

Previously, I took Copaxone for about 5 years and had that palpitations/breathlessness thing once, about 2 years after I started the drug. It startled me, but was over very quickly. That’s when I remembered that it could happen!! Didn’t occur to me during the couple of minutes it lasted.

Don’t worry about it. It might happen, it might not. Being aware of it is helpful (if you remember at the right time that is).

Other than that, I had no other side effects. Remember to rotate your injection sites and go for the fattest parts of you, then it won’t hurt.

Sue

Thanks guys - I have been injecting round my thigh area - seems the simplest - no more dreaming (apart from Liverpool winning the league LOL)